Alert archive / Missouri / Wind Advisories in 2009
Wind Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Feb 8, 2009, 3:21 PM CST for 28 counties in Missouri; 7 counties in Kansas. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 3:21 PM CST (21:21 UTC)
- In effect from
- Feb 9, 2009, 9:00 AM CST
- Expired
- Feb 9, 2009, 7:19 PM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
All 35 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 082121 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 PM CST SUN FEB 8 2009 ...STRONG WINDS EXPECTED TO DEVELOP MONDAY... KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038- 043-044-053-054-090530- /O.NEW.KEAX.WI.Y.0003.090209T1500Z-090210T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 321 PM CST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT AND ON MONDAY LEADING TO INCREASING SOUTHERLY WINDS BY LATE MONDAY MORNING. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BY MID MORNING ACROSS EASTERN KANSAS AND WESTERN MISSOURI. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY THE LATE MORNING AND AFTERNOON HOURS AS THE STORM SYSTEM CONTINUES TO MOVE EAST. THE STRONGEST WINDS WILL LIKELY TAKE PLACE ALONG AND WEST OF A BETHANY TO CLINTON LINE. CAUTION SHOULD BE EXERCISED AS THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR AREA TRAVELERS. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ DEROCHE
5 follow-up statements
000 WWUS73 KEAX 090351 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 951 PM CST SUN FEB 8 2009 ...STRONG WINDS EXPECTED TO DEVELOP MONDAY... KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038- 043-044-053-054-091200- /O.CON.KEAX.WI.Y.0003.090209T1500Z-090210T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 951 PM CST SUN FEB 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT AND MONDAY. BY LATE MONDAY MORNING STRONG SOUTHEASTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEAR 40 MPH ARE LIKELY ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE WINDS ARE LIKELY TO GROW STRONGER BY AFTERNOON AS THEY SWITCH TO THE SOUTH AND SOUTHWEST WITH GUSTS APPROACHING 50 MPH. THE STRONGEST WINDS WILL LIKELY TAKE PLACE ALONG AND WEST OF A BETHANY TO CLINTON LINE. CAUTION SHOULD BE EXERCISED AS THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR AREA TRAVELERS. EAST-WEST ORIENTED ROADS WILL PRESENT A GREATER RISK FOR TRAVELERS DUE TO THE RESULTING CROSS WIND. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ 19
000 WWUS73 KEAX 091210 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 610 AM CST MON FEB 9 2009 KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038- 043-044-053-054-092015- /O.CON.KEAX.WI.Y.0003.090209T1500Z-090210T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 610 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST BY TONIGHT. BY LATE MORNING STRONG SOUTHEASTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEAR 40 MPH WILL OCCUR ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE WINDS ARE LIKELY TO BECOME STRONGER BY AFTERNOON...AS THEY SWITCH TO THE SOUTH-SOUTHWEST WITH GUSTS APPROACHING 50 MPH. THE STRONGEST WINDS WILL LIKELY TAKE PLACE ALONG AND WEST OF A BETHANY TO CLINTON LINE. CAUTION SHOULD BE EXERCISED...AS THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR AREA TRAVELERS. EAST-WEST ORIENTED ROADS WILL PRESENT A GREATER RISK FOR TRAVELERS DUE TO THE RESULTING CROSS WIND. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ NRR
000 WWUS73 KEAX 091645 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1045 AM CST MON FEB 9 2009 KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038- 043-044-053-054-100000- /O.CON.KEAX.WI.Y.0003.000000T0000Z-090210T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 1045 AM CST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST BY TONIGHT. BY LATE THIS MORNING...STRONG SOUTH TO SOTHEAST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEAR 40 MPH WILL OCCUR ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE WINDS ARE LIKELY TO BECOME STRONGER BY AFTERNOON...AS THEY SWITCH TO THE SOUTH- SOUTHWEST WITH GUSTS APPROACHING 50 MPH. THE STRONGEST WINDS WILL LIKELY TAKE PLACE ALONG AND WEST OF A BETHANY TO CLINTON LINE. CAUTION SHOULD BE EXERCISED...AS THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR AREA TRAVELERS. EAST-WEST ORIENTED ROADS WILL PRESENT A GREATER RISK FOR TRAVELERS DUE TO THE RESULTING CROSS WIND. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ DB
000 WWUS73 KEAX 092110 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CST MON FEB 9 2009 MOZ006-007-015-016-023-024-031-100200- /O.EXB.KEAX.WI.Y.0003.000000T0000Z-090210T0200Z/ MERCER-PUTNAM-GRUNDY-SULLIVAN-LIVINGSTON-LINN MO-CARROLL- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...TRENTON... MILAN...GREEN CITY...CHILLICOTHE...BROOKFIELD...CARROLLTON 310 PM CST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST BY TONIGHT. STRONG SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEAR 45 MPH WILL OCCUR ACROSS NORTHWESTERN AND NORTH CENTRAL MISSOURI. CAUTION SHOULD BE EXERCISED...AS THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR AREA TRAVELERS. EAST- WEST ORIENTED ROADS WILL PRESENT A GREATER RISK FOR TRAVELERS DUE TO THE RESULTING CROSS WIND. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038- 043-044-053-054-100200- /O.EXT.KEAX.WI.Y.0003.000000T0000Z-090210T0200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL-PLATTE-CLAY-RAY-JACKSON- LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 310 PM CST MON FEB 9 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST BY TONIGHT. STRONG SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS NEAR 45 TO 50 MPH HAVE BEEN EXPERIENCED ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI THIS AFTERNOON AND THIS TREND WILL CONTINUE INTO EARLY THIS EVENING. CAUTION SHOULD BE EXERCISED...AS THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR AREA TRAVELERS. EAST- WEST ORIENTED ROADS WILL PRESENT A GREATER RISK FOR TRAVELERS DUE TO THE RESULTING CROSS WIND. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ DEROCHE
000 WWUS73 KEAX 100119 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 719 PM CST MON FEB 9 2009 KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>031-037-038- 043-044-053-054-100230- /O.CAN.KEAX.WI.Y.0003.000000T0000Z-090210T0200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-BUCHANAN- CLINTON-CALDWELL-LIVINGSTON-LINN MO-PLATTE-CLAY-RAY-CARROLL- JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO... ROCKPORT...MARYVILLE...GRANT CITY...ALBANY...STANBERRY... BETHANY...PRINCETON...UNIONVILLE...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER... RICH HILL...CLINTON 719 PM CST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHERLY WINDS HAVE DIMINISHED CONSIDERABLY SINCE 6 PM AND WILL REMAIN BELOW ADVISORY CRITERIA. HOWEVER...SOUTHERLY WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO THE LATE EVENING HOURS BEFORE FURTHER DIMINISHING. $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:38 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 8, 11:38 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1138 AM CST SUN FEB 8 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /406 AM CST SUN FEB 8 2009/ RATHER ACTIVE WEATHER REGIME IS ON TAP THIS WEEK WITH SEVERAL SIGNIFICANT SHORTWAVE TROUGHS TO AFFECT THE CENTRAL PLAINS. THE FIRST IN THE SERIES OF STRONG UPPER TROUGHS WAS CURRENTLY ROTATING SLOWLY ESE OFF THE NRN BAJA COAST WITH ANOTHER UPPER TROUGH DROPPING SE TOWARD THE WEST COAST. MODELS CONTINUE TO BE SLIGHTLY SLOWER WITH THE EJECTION OF THE BAJA LOW...BUT GIVEN THE STG UPSTREAM KICKER...MODEL TIMING IS LIKELY ON TARGET. MODELS CONTINUE TO SUGGEST THAT THE UPPER TROUGH WILL ROTATE NE INTO CENTRAL PLAINS ON MONDAY. SIGNIFICANT PRES FALLS AHEAD OF THE SYSTEM WILL AID IN THE DEVELOPMENT OF A STG SFC IN NWRN KS MONDAY MORNING WITH THE SFC LOW TRACKING NE INTO WRN/CNTRL NEB. AHEAD OF THESE FEATURES...A BAND OF SHOWERS AND THUNDERSTORMS WILL FORM IN CNTRL AND WRN KS TNGT WITH THE ACTIVITY SPREADING EAST THROUGH THE NIGHT. ALTHOUGH INSTABILITY IS LACKING DUE TO THE LACK OF QUALITY OF GULF MOISTURE...IMPRESSIVE SHEAR AND QG FORCING ASSOCIATED WITH THE NEGATIVELY TILTED UPPER TROUGH WILL BE ENOUGH TO MAINTAIN CONVECTION AS IT TRACKS INTO MISSOURI MONDAY MORNING. A MEAGER INCREASE IN BOUNDARY LAYER INSTABILITY MAY BE ENOUGH TO SPAWN AN ISOLATED VIGOROUS UPDRAFT IN THE ERN CWA MONDAY AFTN. IF A STG UPDRAFT DOES DEVELOP...CANNOT RULE ISOLATED DAMAGING WINDS DUE TO THE STG LOW AND MID LVL WIND FIELDS. OTHERWISE...A DRY LINE/SFC TROUGH WILL DRIVE INTO WRN MO MON AFTN. THE STG PRESSURE GRADIENT IN COMBINATION WITH DEEP MIXING MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. LOW LEVEL WIND FIELDS ARE QUITE STG WITH A H8 LLJ JET OF 60 KNOTS DURING THE AFTN HOURS. AT THIS TIME...THE GREATEST THREAT OF STG WINDS WILL BE LIMITED THE WRN GRIDS. TOUGH CALL ON THE FIRE DANGER POTENTIAL AS MORNING RAIN AND RELATIVE HUMIDITIES IN THE 40-50 PERCENT RANGE WILL LIKELY LIMIT POTENTIAL FOR WILD FIRES. ANY CONVECTIVE ACTIVITY WILL END BY LATE MON AFTN WITH WINDS DIMINISHING MONDAY NIGHT. ANY QUIET PERIOD WILL BE SHORT-LIVED AS THE NEXT STG UPPER STORM SYSTEM RACES INTO THE SRN ROCKIES ON TUESDAY. IN RESPONSE...THE SW BOUNDARY LAYER FLOW BEGINS TO BACK WITH GULF MOISTURE TO BEGIN ITS RAPID RETREAT NORTH INTO ERN OKLAHOMA AND ARKANSAS TUESDAY AFTN. MODELS VARY ON PLACEMENT...BUT ALL AGREE THAT STG THETAE ADVECTION ALONG WITH THE APPROACH OF THE UPPER STORM SYSTEM WILL TRIGGER A LARGE AREA OF CONVECTION OVER MUCH OF THE CWA TUESDAY NIGHT. SHEAR AND ELEVATED INSTABILITY PARAMETERS SUGGEST THAT SVR STORMS ARE POSSIBLE. GIVEN THE TRACK OF THE UPPER LEVEL LOW AND ORIENTATION AND SPEED OF THE LLJ...THE SERN PORTION OF THE CWA IS CURRENTLY FAVORED TO HAVE THE GREATEST RISK OF SVR STORMS. ANOTHER CONCERN IS THE HEAVY RAIN POTENTIAL FOR THE SRN AND ERN CWA. GIVEN THE HIGH DEGREE OF H8 MOISTURE TRANSPORT INTO MISSOURI...SEVERAL HOURS OF CONVECTION COULD EASILY LEAD TO ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. AT THE CURRENT TIME...FAVORED AREA IS ALONG AND EAST OF A LINE FROM BUTLER TO CARROLLTON TO KIRKSVILLE. DO NOT PLAN ON ANY HEADLINES AT THE MOMENT...BUT PLAN TO MENTION IN THE HWO. STG UPPER LOW TO PROGRESS ACROSS THE CWA ON WEDNESDAY WITH A DEFORMATION BAND OF PRECIPITATION ACROSS PORTIONS OF THE CWA. LOW LEVEL THERMALS FIELDS SUGGEST THAT PRECIPITATION SHOULD ALL BE IN THE FORM OF RAIN. HOWEVER...WOULD NOT BE SURPRISED THAT DIABATIC COOLING IN STG UVV FIELDS COULD PROVIDE FOR AN HOUR OR TWO OF WET SNOW. SYSTEM MOVES RATHER QUICKLY AND SHOULD EXIT THE CWA BY WED EVENING. DB && .AVIATION... LOW CONFIDENCE FORECAST THIS CYCLE WITH RESPECT TO EXPECTED CLOUD COVER THIS AFTERNOON. SATELLITE IMAGERY INDICATING A BAND OF 025KFT TO 030KFT DECK ROTATING NORTHWARD LATE THIS MORNING AND WILL LIKELY IMPACT THE TERMINALS BY 18Z. THE PROGRESSION OF THIS BAND WOULD SUGGEST SOME BREAKING DURING THE REMAINDER OF THE AFTERNOON WITH ADDITIONAL LOW TO MID LEVEL CLOUDINESS NOTED UPSTREAM. THEREFORE BASED ON FORECAST SOUNDINGS...HAVE INDICATED CLOUDS BECOMING BKN BY THE MIDDLE TO LATTER PARTS OF THE AFTERNOON. LLVL MOISTURE TO INCREASE THIS EVENING AS WARM FRONT SURGES NORTHWARD AHEAD OF AN APPROACHING SFC LOW. EXPECTING IFR CEILINGS AND RESTRICTED VIS TO DEVELOP OVERNIGHT INTO THE EARLY MORNING HOURS AS LLVL SATURATION TAKES SHAPE. AS THE SFC LOW DEEPENS AND SHIFTS NORTHEASTWARD INTO NORTH CENTRAL KANSAS TOMORROW MORNING...SFC WINDS WILL INCREASE MARKEDLY OUT OF THE SOUTHEAST WITH GUST POSSIBLY REACHING 35-40KTS AT TIMES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AHEAD OF AN ADVANCING DRYLINE ACROSS CENTRAL AND EASTERN KANSAS BY TOMORROW MORNING. THIS ACTIVITY IS EXPECTED TO REACH THE TERMINALS BETWEEN 15Z AND 18Z. DUE TO TIMING AND MESOSCALE EVOLUTION UNCERTAINTY...HAVE INCLUDED A PROB30 GROUP AT THIS TIME. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Feb 8, 12:50 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CST SUN FEB 8 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NEBRASKA ON MONDAY WITH A DRY LINE MOVING INTO EXTREME WESTERN MISSOURI BY MONDAY AFTERNOON. THUNDERSTORMS WILL DEVELOP AHEAD OF THE DRY LINE AND MOVE INTO THE OUTLOOK AREA ON MONDAY. DUE TO A LACK OF INSTABILITY...THE SEVERE POTENTIAL WILL REMAIN LOW. HOWEVER...ISOLATED DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS...POSSIBLY GUSTING TO AS HIGH AS 45 MPH...MAY OCCUR ACROSS WESTERN MISSOURI AND EASTERN KANSAS MONDAY. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MOST OF THE OUTLOOK AREA TUESDAY NIGHT AHEAD OF ANOTHER STRONG UPPER LEVEL STORM SYSTEM. A FEW STORMS MAY BE SEVERE IN PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI...GENERALLY SOUTH OF A LINE FROM BUTLER TO SEDALIA TO MOBERLY. IN ADDITION...HEAVY RAINFALL IS POSSIBLE TUESDAY NIGHT FOR AREAS SOUTH OF A LINE FROM BUTLER TO CARROLLTON TO KIRKSVILLE. THE NEXT UPPER LEVEL STORM SYSTEM WILL THEN AFFECT THE AREA FRIDAY NIGHT WITH A CHANCE OF SNOW ACROSS THE OUTLOOK AREA. ACCUMULATING SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY. DEROCHE
Nearby
Wind Advisories in Missouri, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.